Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 25, 2021, 5:28 PM CDT for Pecos County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 5:28 PM CDT (22:28 UTC)
- Expired
- Jul 25, 2021, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 128 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
752
WWUS84 KMAF 252228
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
528 PM CDT Sun Jul 25 2021
TXZ075-252315-
Pecos TX-
528 PM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 615 PM
CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles east of Fort Stockton. This storm was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bakersfield and Girvin.
This includes Interstate 10 between mile markers 267 and 296.
LAT...LON 3059 10270 3081 10282 3099 10271 3111 10247
3098 10215
TIME...MOT...LOC 2228Z 054DEG 3KT 3081 10261
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 25, 1:48 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 25, 1:48 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 148 PM CDT Sun Jul 25 2021 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1206 PM CDT Sun Jul 25 2021 VFR conditions are expected the next 24 hours. TS will develop again this afternoon and may affect ops in the vicinity of FST. There are lower chances at CNM/PEQ and will hold off adding TS at those sites for now. A west to northerly wind shift earlier today will quickly give way to easterly or southerly winds within the next 3 hours. Hennig && .SHORT TERM... (This afternoon through Monday night) Issued at 147 PM CDT Sun Jul 25 2021 Convection from yesterday and early this morning has stabilized the atmosphere in southeastern New Mexico and the Big Bend this afternoon. This will delay the onset of convection from what was seen yesterday, but scattered storms are still expected to develop this afternoon along and west of the Pecos River. High pressure continues to gradually build over the CWA with the resulting increase in subsidence allowing for much fewer storms to develop tomorrow afternoon. Temperatures have just about leveled off for the week with highs in the 90s to low 100s. While temperatures have warmed in the mid- levels of the atmosphere, southeasterly flow in the lower levels is advecting in enough cooler Gulf Of Mexico air to offset the warming above keeping temperatures steady both today and tomorrow. && .LONG TERM... (Tuesday through Saturday) Issued at 147 PM CDT Sun Jul 25 2021 The medium to long range outlook will continue to be controlled by the strength and positioning of our ridge over the western and central US. The ridge will be undercut mid-week by a weak wave traversing on the southern periphery of the ridge axis, leading to a boost in the regional moisture field and ascent. This will be the highest probability for rainfall for most of the forecast area with the consensus remaining the I-20 corridor down to the Big Bend and further west as the main focus for rain potential. Outside the uptick on Wednesday, status quo for the extended with the primary convective potential focused well west over the higher terrain areas like the Davis and Guadalupe Mtns thanks to the surface trough migrating well west into south-central NM and southwest AZ. Temperatures will run warm on Tuesday with similar temps as today and Monday. A "cooler" spell of temps will occur on Wed/Thu thanks to increasing cloud cover and lower heights. Still peaking into the lower-90s, however. Temperatures return to near and above normal heading into next weekend. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 98 72 96 / 0 10 0 0 Carlsbad 71 96 70 97 / 20 10 10 10 Dryden 71 99 73 98 / 0 0 0 0 Fort Stockton 71 98 71 98 / 10 0 0 0 Guadalupe Pass 68 89 69 90 / 20 20 10 10 Hobbs 70 95 69 95 / 20 10 10 0 Marfa 61 92 61 92 / 10 10 10 10 Midland Intl Airport 71 98 72 98 / 10 0 0 0 Odessa 71 98 72 97 / 10 0 0 0 Wink 73 100 72 100 / 10 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...10 LONG TERM....87 AVIATION...10
Hazardous weather outlook, Jul 25, 12:46 PM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1246 PM CDT Sun Jul 25 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-261800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1246 PM CDT Sun Jul 25 2021 /1146 AM MDT Sun Jul 25 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible today and this evning, mainly from the Guadalupe to the Davis Mountains and surrounding plains. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 25, 3:40 PM CDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 340 PM CDT Sun Jul 25 2021 TXZ075-277>279-252130- Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX- Davis Mountains TX- 340 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS AND NORTHWESTERN BREWSTER COUNTIES UNTIL 430 PM CDT... At 339 PM CDT, Doppler radar was tracking a strong thunderstorm 27 miles north of Marathon, or 27 miles southwest of Fort Stockton, moving northeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Alpine, Alpine-Casparis Municipal Airport and Marathon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3004 10375 3040 10378 3075 10315 3020 10301 TIME...MOT...LOC 2039Z 217DEG 9KT 3061 10322 91
Special weather statement, Jul 25, 4:44 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 444 PM CDT Sun Jul 25 2021 TXZ276>278-252230- Marfa Plateau TX-Davis Mountains Foothills TX-Davis Mountains TX- 444 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 530 PM CDT... At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near Marfa Municipal Airport, or 10 miles north of Marfa, moving northeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marfa, Fort Davis, Bloys Camp, McDonald Observatory, Camp Mitre Peak, Davis Mountains State Park, Marfa Municipal Airport, Indian Lodge and Fort Davis National Historical Site. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3021 10393 3033 10433 3070 10406 3055 10372 TIME...MOT...LOC 2143Z 243DEG 12KT 3045 10404 91
Special weather statement, Jul 25, 5:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
528 PM CDT Sun Jul 25 2021
TXZ075-252315-
Pecos TX-
528 PM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 615 PM
CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles east of Fort Stockton. This storm was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bakersfield and Girvin.
This includes Interstate 10 between mile markers 267 and 296.
LAT...LON 3059 10270 3081 10282 3099 10271 3111 10247
3098 10215
TIME...MOT...LOC 2228Z 054DEG 3KT 3081 10261
24The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:57 PM CDT | Special Weather Statement | MAF | Brewster | 48 min |
| Jul 24, 10:01 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| Jul 25, 4:40 AM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| Jul 25, 3:40 PM CDT | Special Weather Statement | MAF | 50 min | |
| Jul 25, 4:44 PM CDT | Special Weather Statement | MAF | Jeff Davis | 46 min |
| Jul 25, 5:50 PM CDT | Special Weather Statement | MAF | Andrews | 25 min |
| Jul 25, 6:16 PM CDT | Special Weather Statement | MAF | Andrews | 44 min |
| Jul 25, 6:19 PM CDT | Special Weather Statement | MAF | Crane | 41 min |
| Jul 25, 6:34 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 34 min |
| Jul 25, 6:58 PM CDT | Special Weather Statement | MAF | Crane | 47 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.